Citation: Guru Sigma. "The Beauty of Being Opiated: An Experience with Cyclobenzaprine, Codeine w/Acetaminophen & Tramadol (exp45392)". Erowid.org. Nov 16, 2007. erowid.org/exp/45392
I just filed in a report about my first time doing Cocaine, and I ended it with 60mg of Codeine starting to kick in. I thought it would be a good time to talk a little bit about my love for opioids. Two years ago I was given a couple of Cyclobenzaprine pills (10mg) for a muscular pain on the back. Although I know Cyclobenzaprine is not an opioid, my latter experience with them has made me classify them together.
When I took the 10mg of Cyclobenzaprine, I slowly started feeling sleepy. Yeah, that was the first thing I felt. But I kept myself awake in order to judge the real effects a little better. 10mg Cyclobenzaprine is a small dose, barely the threshold dose. It gave me a pleasant body buzz, a sense of warmth, all my muscles were deeply relaxed and sleeping sounded like a great idea. And it was :). I never took higher doses of cyclobenzaprine, because I read that higher doses make your heart race a bit and that's something I'm afraid of. Why? It all comes from a nasty experience with LSD, but this will be the subject of another submission sometime in the future. Ever since, I've taken 10mg doses of Cyclobenzaprine sporadically as a sleeping aid, and it's proven to be useful, with a really tiny side effect: the next day I would wake up a little out of it, but nothing that a cup of coffee couldn't fight.
6 months ago I underwent dental surgery, I had 2 of my judgement molars (not sure if that's what you call them in English) taken out. During the surgery I was given 3 shots of lidocaine on my gums, the anesthesic effect was very successful. The dentist cut some of my jaw bone to be able to remove the teeth, and all I could feel was some sort of pressure in my mouth. After the surgery, I was prescribed Arcedol (500mg Paracetamol, 30mg Codeine) every 6 hours. My grandfather, who is a doctor, also suggested that I take 50mg doses of Tramadol to help ease sleep and reduce pain.
The first 2 days I took normal dosages as prescribed, but I quickly realized higher, recreational doses could be very pleasant. I was right. For the next 2 weeks, I took double doses (60mg) of Codeine every 4-6 hours and shoved in some double doses (100mg) of Tramadol every now and then, alternating with 10mg mini-doses of Cyclobenzaprine for fun. I also smoked some good quality weed (1-2 bowls), which contributed to the relaxant effects of the opioids. I've read that Tramadol isn't a direct derivate of Opium, but a synthetic chemical, however the effects are pretty much the same as Codeine's.
I spent most of these days laying in bed, listening to deep ambient music, watching movies and spacing out in a very relaxed fashion. Sometimes, when the effects wore off (specially upon waking up the next day) I experienced a mild itchiness all over my skin, but it was alright. The 'downer' effects of opioids are very pleasant. A deep sense of warmth surrounded me, as if being slowly grooved to sleep by my mother when I was a child. Whenever I would get up and walk around the house, I felt like my body was very light and easy to handle. I thought I would feel heavy and clumsy, but no, I didn't. There was a sense of well-being, and of course the anesthesic effects were very good. During surgery recovery, I felt barely any pain at all.
After these 2 weeks of constant dosage, which didn't vary too much, and upon almost completely recovering from the surgery, I decided to go a little deeper with this. I took 90mg Codeine (3 pills, 30mg each, 1500mg of acetaminophen came with them), and 150mg Tramadol (3 50mg pills) together. About half an hour later, I started feeling really light and sleepy. Some weed potentiated the effects greatly and put me in a really good, a bit trippy, relaxed mood.
One hour after taking it, the effects were peaking (were they? I can't really tell). I felt redundantly relaxed, my body was very light and movement was inexplicably nice. Whenever I would walk around, I felt as if I was hovering 10 cm above the floor, as if I had little wings attached to my shoulders. It was generally nice. Really nice. I didn't want to take any more of it, I didn't need anything. All I wanted was to lie down with ambient music. Ambient music, specially the kind where there no beat whatsoever, just some atmosphere, slow morphing pads and hints of melodies works surprisingly well with opiates.
I decided that time would be the last one of my opiate binge, since it was making me extremely lazy and I feared addiction (is there such a thing?). I took these pills at night time, and when I woke up the next morning my body was very itchy. I scratched for a while, but the itchiness seemed to move from a general area to the other uncontrollably. It was unpleasant but okay. I wasn't sure what it was, but some research explained it to me: the opiates' withdrawal and side-effects. I thought it would be okay and that it would fade away overnight. But I was wrong.
My skin itched all over and it was starting to be really annoying. The next day, I woke up even itchier and I couldn't control myself from scratching. The third day of withdrawal was the worst one. I had to scratch my body EVERYWHERE, even inside my ears, the palms of my hands, everywhere. Wherever there was skin, I had to scratch myself. I wished I was like Shiva and had 3 pairs of extra arms so I could scratch more spots at the same time. Scratching did relieve some of the itchiness, and made me feel good, but it wouldn't go away no matter what I did. Seemingly, only hot water would calm me down.
The fourth day was still seriously itchy. I was starting to go insane from the feeling, I even scratched my chest so hard that it turned red and I was afraid to rupture the skin. This is not a kind of itchiness like when a mosquito bites, localized and easy to relieve, it's a feeling that when I scratch it, it moves to another area and spreads across all my body. It's really, really annoying. It didn't fade away until about 9-10 days after taking that final dose. I couldn't believe it. It made me think how bad this must be for heroin addicts in withdrawal. My God, poor people.
In retrospective, I enjoyed opiates very much. I think the reason the side effects were so bad has to do with the fact that I did it almost recreationally for 2 weeks in a row, more than the dosage I took on that last experience. I will definitely do it again, but spread out the 'trips' so that the itchiness doesn't accumulate. I also found out (today) that Codeine is very helpful dealing with the nasty Cocaine comedown. It smooths down the edge of craving and depressive feelings, and helps you get some sleep. If anyone ever has problems coming down from coke, I will suggest them to take 60mg of Codeine and a good night's sleep.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.